Addiction: Substance Abuse Community
Vicodin withdrawl(withdrawal) help.
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Vicodin withdrawl(withdrawal) help.

I have been taking 40-50mg (60mgs tops on a bad pain day) Vicodin daily for about a month now. I have around 10 left. I am used to taking about 6-8 5mg tablets a day. I have done this several times over the past year, the first few times I have stopped have been cold turkey and obviously that sucked.

This time I am tapering off very slowly for the past few day I have only took 2 in the morning and 2 in the afternoon (exactly what I am prescribed) unfortunately since I have been abusing them I don't have any medication left after the 10 nor any refills for a while.

My plan is now with 10 left, 1 in the morning 1 in the afternoon for 2 days, then down to 1/2 and 1/2 then to 1/4 and then 1/4 in the morning until gone.

I am not sure if my level of use or length of use will produce very strong withdrawals. but I unfortunately have to work every day and still deal with back pain and would like to minimize everything as much as possible.

Does this sound reasonable?
Related Discussions
6 Comments Post a Comment
Blank
202347_tn?1189759425
You went from 40-50mg hydrocodone to 20mg hydrocodone for the past few days. If you have not had any withdrawal symptoms on the 20mg/day then your taper plan should be just fine. You have a good chance that you might have some withdrawal symptoms because you are coming down very fast and vicodin is not a long acting drug. Do you have withdrawal symptoms in the evening or when you wake up after only taking 2 in the morning and 2 in the afternoon?

xoxo- D.
Blank
Avatar_n_tn
Mostly my body will ache and I am very tired first thing in the AM. I do feel relief from the 2 in the morning, I made the schedule only because thats all I had left and I don't want to try to "find" any. If I had more obviously I would taper much more gradually. I guess I will see how it goes, I felt very sick last time and took a day off work and slept all day with some NyQuil. Hoping I don't go that route this time.
Blank
202347_tn?1189759425
No you really don't want to go that route again, thats miserable! You should, however, feel much better this time around since you are tapering.

xoxo- D.
Blank
Avatar_n_tn
Just a quick update, I was on my "Schedule" and woke up about 4AM which is great cause I slept almost all night (usually wake at 6AM) but I could NOT get back to sleep, I took a 1/2 vic and fell asleep around 5. got up a bit late but am doing good today, trying not to take any more at least until tonight, I have enough left for today and tomorrow.

Since I am down to just 2.5mgs each dosing (2 x day) will the WDs get worse once I am down to none?
Blank
Avatar_n_tn
Just a quick update, I was on my "Schedule" and woke up about 4AM which is great cause I slept almost all night (usually wake at 6AM) but I could NOT get back to sleep, I took a 1/2 vic and fell asleep around 5. got up a bit late but am doing good today, trying not to take any more at least until tonight, I have enough left for today and tomorrow.

Since I am down to just 2.5mgs each dosing (2 x day) will the WDs get worse once I am down to none?
Blank
Avatar_n_tn
last update here... I flushed my last day supply yesterday about noon and have been free since wednesday morning. I feel a lot better and the taper def. helped. thanks for all the kind words and amazing people on here!

Now comes cravings today... tomorrow... maybe the next day... LOL
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
Top Addiction Answerers
271792_tn?1334983257
Blank
IBKleen
Cumberland Plateau, TN
1827057_tn?1397523877
Blank
ricart70
IN
Avatar_f_tn
Blank
motye51
4522800_tn?1405696702
Blank
VICourageous
ID
1235186_tn?1339127464
Blank
atthebeach
on the beach, NJ
3197167_tn?1348972206
Blank
clean_in_ks
KS